Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can A Pneumonia Shot Raise Your White Blood Cell Count?

Last tuesday I had a flu shot and a neumonia shot. I am 68 and male. I had a very sore arm and felt bad the next day in which I had blood drawn for a test. The results showed a high white cell blood count as well as high ANC and AMC. Could these high readings be because of the shots the day before?
Tue, 20 Aug 2019
Report Abuse
General Surgeon 's  Response
Hello,

* The pneumonia shot per se is not responsible for high WBC count, but as you are telling there are soreness and bad feeling at the injection site over arm, there are all possibilities that you have cellulitis or possible abscess formation at the injection site; which will recruit neutrophils at the site and cause secondary rise in WBC count.

* Primary relief with ice application and secondary management with systemic antibiotics and anti-inflammatory medicines with your doc.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Bhagyesh V. Patel, General Surgeon
I find this answer helpful
Pulmonologist Dr. Dr. Jolanda's  Response
Hello

I can understand your concern but in my opinion these are.not related to the shots you have had.Probably a viral situation you are experiencing.No worries

Regards

Dr. Jolanda
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

Loading Online Doctors....
Can A Pneumonia Shot Raise Your White Blood Cell Count?

Hello, * The pneumonia shot per se is not responsible for high WBC count, but as you are telling there are soreness and bad feeling at the injection site over arm, there are all possibilities that you have cellulitis or possible abscess formation at the injection site; which will recruit neutrophils at the site and cause secondary rise in WBC count. * Primary relief with ice application and secondary management with systemic antibiotics and anti-inflammatory medicines with your doc. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr Bhagyesh V. Patel, General Surgeon